Alert archive / Iowa / Flash Flood Warnings in 2019
Flash Flood Warning 42, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 3, 2019, 7:06 PM CDT for Cedar County, Muscatine County, Scott County, Iowa. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 7:06 PM CDT (00:06 UTC)
- Expired
- Jul 3, 2019, 8:21 PM CDT
- In force
- 75 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, IA, Muscatine County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 29 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WGUS53 KDVN 040006 FFWDVN IAC031-139-163-040600- /O.NEW.KDVN.FF.W.0042.190704T0006Z-190704T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Quad Cities IA/IL 706 PM CDT Wed Jul 3 2019 The National Weather Service in the Quad Cities has issued a * Flash Flood Warning for... Southeastern Cedar County in east central Iowa... West central Scott County in east central Iowa... Northeastern Muscatine County in east central Iowa... * Until 100 AM CDT. * At 703 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen in the past hour. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Durant, Wilton, Walcott, Stockton, Moscow and Sunbury. This includes Interstate 80 in Iowa between mile markers 266 and 284. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 4169 9079 4152 9079 4152 9114 4169 9114 $$ Gross
1 follow-up statement
836 WGUS73 KDVN 040121 FFSDVN Flash Flood Statement National Weather Service Quad Cities IA/IL 821 PM CDT Wed Jul 3 2019 IAC031-139-163-040130- /O.CAN.KDVN.FF.W.0042.000000T0000Z-190704T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cedar IA-Scott IA-Muscatine IA- 821 PM CDT Wed Jul 3 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CEDAR...WEST CENTRAL SCOTT AND NORTHEASTERN MUSCATINE COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. LAT...LON 4169 9079 4152 9079 4152 9114 4169 9114 $$ Gross
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:30 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 330 PM CDT Wed Jul 3 2019 .SYNOPSIS... Issued at 138 PM CDT Wed Jul 3 2019 As temperatures reached the mid 80s with dewpoints in the lower to mid 70s, convective temperatures were reached today. With only a modest cap today, we are off to the races with new updrafts forming in all areas of the CWA. From here on out, mesoscale forcing will dominate the location of storms, as interaction of outflow and MCV provide the chaotic locations of storms. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 138 PM CDT Wed Jul 3 2019 In the surface wind field, there is a boundary located along Interstate 80, noted by southeast winds to the north, and south winds on the south side. This may become a focus for storms this afternoon, otherwise, 130 PM storm positions are loosely organized on storm outflow in northeast MO into southeast IA. For now, in the early afternoon, the highest coverage is in the southern CWA, but this may shift north with time, as there are many hours left of high CAPE, low shear convection. CAPE values on the SPC mesoanalysis page are now 4000 to 4500 ! Lows tonight, like last night are set for the lower to mid 70s, and highs Thursday are expected in the mid to upper 80s, in a persistence forecast. A similar round of scattered storms are possible by afternoon. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 325 PM CDT Wed Jul 3 2019 The main forecast concerns are chances of precipitation through the period. Models are in good overall agreement. The weather will remain active through Saturday night as we transition from southwesterly flow aloft to start the period to more of a zonal flow by Saturday. This will bring several pieces of shortwave energy across the region bringing a chance of showers and thunderstorms to the region each day through Sunday. Temperatures will remain near to slightly above the normals for early July which are normally highs in the mid 80s and lows in the mid 60s. After Saturday night, 500 HPA ridging will begin to build northward across the Plains. This is also coincident with surface high pressure building into the Upper Midwest but remaining to our north. This may change though as we remain on the periphery of the storm track and east of the ridge axis with northwesterly flow nearby. Temperatures will be cooler Sunday and Monday which would be closer to the normals for this time of year. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1159 AM CDT Wed Jul 3 2019 The rest of the afternoon, the coverage of storms will increase, with localized LIFR conditions in very heavy rain, and possibly gusty winds. Otherwise, VFR conditions will dominate through tonight, with light south winds. The storms will be scattered enough to keep us using the Vicinity wording for storms today, until we see one approaching and can accurately forecast it into an airport. Otherwise, we would be guarantied to over forecast the storm duration and impacts today. && .Hydrology... Rainfall amounts of 1 to 2 inches with isolated amounts up to 2.75 inches were reported upstream of De Witt on the Wapsipinicon River. This new rainfall in conjunction with flow coming down the river has resulted in a new flood warning being issued. Routed flow and forecast rainfall has led to new minor flooding forecast on the Mississippi River at Keithsburg and Gregory Landing. .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Cousins AVIATION...Ervin Hydrology...Cousins
Hazardous weather outlook, Jul 3, 4:05 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 405 PM CDT Wed Jul 3 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-042115- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 405 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms are possible late this afternoon into this evening. The main risks continue to be dangerous lightning, damaging winds, and torrential rainfall. The Storm Prediction Center has most of eastern Iowa, northeast Illinois, and far northeast Missouri in a marginal risk for severe thunderstorms. It remains hot and humid across the area late this afternoon and heat indices will continue to be in the mid to upper 90s into the early evening hours. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for the most up to date information. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms are likely across the outlook area Thursday and Friday. Heavy rainfall, strong gusty winds and frequent lightning will be the main threats from these storms. There are chances for thunderstorms Saturday and again Tuesday. Severe weather is not expected Saturday. It is too soon to determine the potential for severe weather Tuesday. Minor flooding is expected on the Mississippi River at Gladstone and Burlington late this week. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed this afternoon and evening. DC
In the hours before
Special weather statement, Jul 3, 4:25 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
425 PM CDT Wed Jul 3 2019
ILC011-155-032230-
Putnam-Bureau-
425 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND SOUTHERN BUREAU
COUNTIES UNTIL 530 PM CDT...
At 424 PM CDT, a strong thunderstorm was located near Bradford, or 12
miles southwest of Princeton, moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hennepin, Spring Valley, Henry, DePue, Granville, Ladd, Tiskilwa,
Dalzell, Buda, Bureau Junction, McNabb, Putnam, Mark, Seatonville,
Magnolia, Standard, Milo, Hollowayville, Spring Valley Airport and
Providence.
This includes the following highways...
Interstate 80 in Illinois between mile markers 69 and 72.
Interstate 180 between mile markers 1 and 10.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4124 8971 4132 8971 4138 8917
4111 8916
TIME...MOT...LOC 2124Z 271DEG 15KT 4123 8960
ErvinSpecial weather statement, Jul 3, 5:07 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
507 PM CDT Wed Jul 3 2019
ILC085-IAC019-055-061-097-105-113-032300-
Jo Daviess-Jackson-Buchanan-Dubuque-Jones-Delaware-Linn-
507 PM CDT Wed Jul 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JO
DAVIESS...WESTERN JACKSON...EASTERN BUCHANAN...DUBUQUE...NORTHERN
JONES...DELAWARE AND NORTHEASTERN LINN COUNTIES UNTIL 600 PM CDT...
At 507 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Quasqueton to near Fulton. Movement
was north at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Dubuque, Maquoketa, Manchester, Asbury, Dyersville, Monticello,
Cascade, Epworth, East Dubuque, Farley, Peosta, Edgewood, Winthrop,
Earlville, Hopkinton, Quasqueton, Lamont, Delhi, New Vienna and
Colesburg.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4264 9071 4251 9064 4251 9048 4206 9063
4238 9180 4264 9190 4265 9090 4267 9089
TIME...MOT...LOC 2207Z 169DEG 19KT 4241 9172 4214 9074
HaaseSpecial weather statement, Jul 3, 5:24 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
524 PM CDT Wed Jul 3 2019
IAC011-019-032330-
Buchanan-Benton-
524 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BUCHANAN AND NORTH
CENTRAL BENTON COUNTIES UNTIL 630 PM CDT...
At 524 PM CDT, a strong thunderstorm was located over Brandon, or 9
miles southwest of Independence, moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Independence, Jesup, Fairbank, Hazleton, Brandon, Mount Auburn, Lime
Creek County Park, Wapsipinicon Golf Course, Fontana County Park,
Littleton, Buchanan County Fairgrounds, Otterville, Spencers Grove,
Independence Airport and Fontana Park.
This includes Interstate 380 between mile markers 47 and 55.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4228 9186 4226 9210 4230 9211 4230 9206
4247 9206 4247 9208 4264 9208 4264 9187
TIME...MOT...LOC 2224Z 174DEG 19KT 4235 9200
HaaseSpecial weather statement, Jul 3, 6:34 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 634 PM CDT Wed Jul 3 2019 ILC109-040000- McDonough- 634 PM CDT Wed Jul 3 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MCDONOUGH COUNTY UNTIL 700 PM CDT... At 631 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Colmar to near Industry. Movement was east at 25 mph. Winds in excess of 40 mph and pea size hail are possible with these storms. Locations impacted include... Colchester, Industry, Tennessee, Adair, Fandon, Colmar, Plymouth, Pennington Point, Argyle Lake State Park and McDonough County 4-H Grounds. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with these storms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4029 9091 4045 9091 4046 9045 4028 9045 TIME...MOT...LOC 2331Z 263DEG 26KT 4042 9067 4025 9069 Gross
Special weather statement, Jul 3, 6:34 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 634 PM CDT Wed Jul 3 2019 IAC031-139-163-040000- Cedar-Scott-Muscatine- 634 PM CDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CEDAR...WEST CENTRAL SCOTT AND NORTHEASTERN MUSCATINE COUNTIES UNTIL 700 PM CDT... At 634 PM CDT, a strong thunderstorm was located over Durant. The storm is nearly stationary. Locations impacted include... Durant, Wilton, Walcott, Bennett, Stockton, Maysville, New Liberty, Bennett Park, Pleasant Prairie, Sunbury and Plainview. This includes Interstate 80 in Iowa between mile markers 271 and 288. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4148 9088 4159 9107 4180 9095 4164 9065 TIME...MOT...LOC 2334Z 215DEG 3KT 4160 9092 Haase
Special weather statement, Jul 3, 7:03 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
703 PM CDT Wed Jul 3 2019
ILC161-IAC031-139-163-040100-
Rock Island-Cedar-Scott-Muscatine-
703 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROCK ISLAND...
SOUTHEASTERN CEDAR...SCOTT AND NORTHEASTERN MUSCATINE COUNTIES UNTIL
800 PM CDT...
At 702 PM CDT, a strong thunderstorm was located over Walcott, or
near Durant, moving east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Durant,
Silvis, Eldridge, Wilton, Hampton, Walcott, Blue Grass, Long Grove,
Riverdale, Donahue, Stockton, Maysville, Panorama Park, West Lake
Park and Campbells Island.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 272 and 303.
Interstate 280 between mile markers 1 and 7.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4177 9051 4175 9053 4152 9037 4148 9097
4168 9104
TIME...MOT...LOC 0002Z 259DEG 13KT 4160 9082
HaaseThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:03 PM CDT | Special Weather Statement | DVN | Scott | 57 min |
| Jul 3, 7:52 PM CDT | Special Weather Statement | DVN | Keokuk | 53 min |
| Jul 3, 8:40 PM CDT | Special Weather Statement | DVN | Van Buren | 65 min |
| Jul 3, 9:39 PM CDT | River Flood Warning | DVN | Louisa | 7 days |
| Jul 4, 1:45 PM CDT | Special Weather Statement | DVN | Scott | 45 min |
Nearby
Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.